Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Advances in Geometry

Managing Editor: Grundhöfer, Theo / Joswig, Michael

Editorial Board: Bamberg, John / Bannai, Eiichi / Cavalieri, Renzo / Coskun, Izzet / Duzaar, Frank / Eberlein, Patrick / Gentili, Graziano / Henk, Martin / Kantor, William M. / Korchmaros, Gabor / Kreuzer, Alexander / Lagarias, Jeffrey C. / Leistner, Thomas / Löwen, Rainer / Ono, Kaoru / Ratcliffe, John G. / Scheiderer, Claus / Van Maldeghem, Hendrik / Weintraub, Steven H. / Weiss, Richard


IMPACT FACTOR 2018: 0.789

CiteScore 2018: 0.73

SCImago Journal Rank (SJR) 2018: 0.329
Source Normalized Impact per Paper (SNIP) 2018: 0.908

Mathematical Citation Quotient (MCQ) 2018: 0.53

Online
ISSN
1615-7168
See all formats and pricing
More options …
Ahead of print

Issues

Generalizations of 3-Sasakian manifolds and skew torsion

Ilka Agricola / Giulia Dileo
Published Online: 2019-04-12 | DOI: https://doi.org/10.1515/advgeom-2018-0036

Abstract

In the first part, we define and investigate new classes of almost 3-contact metric manifolds, with two guiding ideas in mind: first, what geometric objects are best suited for capturing the key properties of almost 3-contact metric manifolds, and second, the new classes should admit ‘good’ metric connections with skew torsion. In particular, we introduce the Reeb commutator function and the Reeb Killing function, we define the new classes of canonical almost 3-contact metric manifolds and of 3-(α, δ)-Sasaki manifolds (including as special cases 3-Sasaki manifolds, quaternionic Heisenberg groups, and many others) and prove that the latter are hypernormal, thus generalizing a seminal result of Kashiwada. We study their behaviour under a new class of deformations, called 𝓗-homothetic deformations, and prove that they admit an underlying quaternionic contact structure, from which we deduce the Ricci curvature. For example, a 3-(α, δ)-Sasaki manifold is Einstein either if α = δ (the 3-α-Sasaki case) or if δ = (2n + 3)α, where dim M = 4n + 3.

In the second part we find these adapted connections. We start with a very general notion of φ-compatible connections, where φ denotes any element of the associated sphere of almost contact structures, and make them unique by a certain extra condition, thus yielding the notion of canonical connection (they exist exactly on canonical manifolds, hence the name). For 3-(α, δ)-Sasaki manifolds, we compute the torsion of this connection explicitly and we prove that it is parallel, we describe the holonomy, the ∇-Ricci curvature, and we show that the metric cone is a HKT-manifold. In dimension 7, we construct a cocalibrated G2-structure inducing the canonical connection and we prove the existence of four generalized Killing spinors.

Keywords: almost 3-contact metric manifold; 3-Sasakian manifold; 3-(α; δ)-Sasaki manifold; canonical almost 3-contact metric manifold; metric connection with skew torsion; Kashiwada’s theorem; canonical connection; metric cone; cocalibrated G2-manifold; generalized Killing spino

MSC 2010: Primary 53B05; 53C15; 53C25; 53D10; secondary 53C27; 32V05; 22E25

References

  • [1]

    I. Agricola, The Srní lectures on non-integrable geometries with torsion. Arch. Math. (Brno) 42 (2006), 5–84. MR2322400 Zbl 1164.53300Google Scholar

  • [2]

    I. Agricola, J. Becker-Bender, H. Kim, Twistorial eigenvalue estimates for generalized Dirac operators with torsion. Adv. Math. 243 (2013), 296–329. MR3062748 Zbl 1287.58015CrossrefWeb of ScienceGoogle Scholar

  • [3]

    I. Agricola, S. G. Chiossi, T. Friedrich, J. Höll, Spinorial description of SU(3)- and G2-manifolds. J. Geom. Phys. 98 (2015), 535–555. MR3414976 Zbl 1333.53037CrossrefWeb of ScienceGoogle Scholar

  • [4]

    I. Agricola, A. C. Ferreira, Einstein manifolds with skew torsion. Q. J. Math. 65 (2014), 717–741. MR3261964 Zbl 1368.53034CrossrefWeb of ScienceGoogle Scholar

  • [5]

    I. Agricola, A. C. Ferreira, R. Storm, Quaternionic Heisenberg groups as naturally reductive homogeneous spaces. Int. J. Geom. Methods Mod. Phys. 12 (2015), 1560007, 10 pages. MR3400648 Zbl 1333.53069Web of ScienceGoogle Scholar

  • [6]

    I. Agricola, T. Friedrich, 3-Sasakian manifolds in dimension seven, their spinors and G2-structures. J. Geom. Phys. 60 (2010), 326–332. MR2587396 Zbl 1188.53041Web of ScienceCrossrefGoogle Scholar

  • [7]

    I. Agricola, T. Friedrich, A note on flat metric connections with antisymmetric torsion. Differential Geom. Appl. 28 (2010), 480–487. MR2651537 Zbl 1201.53052Web of ScienceCrossrefGoogle Scholar

  • [8]

    I. Agricola, J. Höll, Cones of G manifolds and Killing spinors with skew torsion. Ann. Mat. Pura Appl. (4) 194 (2015), 673–718. MR3345660 Zbl 1319.53043Web of ScienceCrossrefGoogle Scholar

  • [9]

    H. Baum, T. Friedrich, R. Grunewald, I. Kath, Twistors and Killing spinors on Riemannian manifolds, volume 124 of Teubner-Texte zur Mathematik. B. G. Teubner Verlagsgesellschaft, Stuttgart 1991. MR1164864 Zbl 0734.53003Google Scholar

  • [10]

    O. Biquard, Métriques ďEinstein asymptotiquement symétriques. Astérisque no. 265 (2000), vi+109. MR1760319 Zbl 0967.53030Google Scholar

  • [11]

    D. E. Blair, Riemannian geometry of contact and symplectic manifolds. Birkhäuser 2010. MR2682326 Zbl 1246.53001Google Scholar

  • [12]

    C. P. Boyer, K. Galicki, Sasakian geometry. Oxford Univ. Press 2008. MR2382957 Zbl 1155.53002Google Scholar

  • [13]

    B. Cappelletti Montano, 3-structures with torsion. Differential Geom. Appl. 27 (2009), 496–506. MR2547828 Zbl 1176.53041CrossrefGoogle Scholar

  • [14]

    B. Cappelletti Montano, A. De Nicola, 3-Sasakian manifolds, 3-cosymplectic manifolds and Darboux theorem. J. Geom. Phys. 57 (2007), 2509–2520. MR2369836 Zbl 1193.53092Web of ScienceCrossrefGoogle Scholar

  • [15]

    B. Cappelletti Montano, A. De Nicola, G. Dileo, 3-quasi-Sasakian manifolds. Ann. Global Anal. Geom. 33 (2008), 397–409. MR2395194 Zbl 1186.53041CrossrefGoogle Scholar

  • [16]

    B. Cappelletti Montano, A. De Nicola, G. Dileo, The geometry of 3-quasi-Sasakian manifolds. Internat. J. Math. 20 (2009), 1081–1105. MR2572593 Zbl 1187.53026CrossrefGoogle Scholar

  • [17]

    B. Cappelletti-Montano, A. De Nicola, I. Yudin, Hard Lefschetz theorem for Sasakian manifolds. J. Differential Geom. 101 (2015), 47–66. MR3356069 Zbl 1322.58002CrossrefGoogle Scholar

  • [18]

    B. Cappelletti-Montano, A. De Nicola, I. Yudin, Cosymplectic p-spheres. J. Geom. Phys. 100 (2016), 68–79.CrossrefWeb of ScienceGoogle Scholar

  • [19]

    E. Cartan, J. A. Schouten, On Riemannian manifolds admitting an absolute parallelism. Proc. Amsterdam 29 (1926), 933–946. JFM 52.0744.02Google Scholar

  • [20]

    I. Chrysikos, Invariant connections with skew-torsion and ∇-Einstein manifolds. J. Lie Theory 26 (2016), 11–48. MR3384980 Zbl 1342.53072Google Scholar

  • [21]

    D. Conti, T. B. Madsen, The odd side of torsion geometry. Ann. Mat. Pura Appl. (4) 193 (2014), 1041–1067. MR3237915 Zbl 1314.53055CrossrefWeb of ScienceGoogle Scholar

  • [22]

    D. Conti, S. Salamon, Reduced holonomy, hypersurfaces and extensions. Int. J. Geom. Methods Mod. Phys. 3 (2006), 899–912. MR2264396 Zbl 1116.53031CrossrefGoogle Scholar

  • [23]

    J. E. D’Atri, H. K. Nickerson, The existence of special orthonormal frames. J. Differential Geometry 2 (1968), 393–409. MR0248682 Zbl 0179.50601CrossrefGoogle Scholar

  • [24]

    G. Dileo, A. Lotta, Riemannian almost CR manifolds with torsion. Illinois J. Math. 58 (2014), 807–846. MR3395964 Zbl 1328.53036CrossrefGoogle Scholar

  • [25]

    C. Draper, A. Garví n, F. J. Palomo, Invariant affine connections on odd-dimensional spheres. Ann. Global Anal. Geom. 49 (2016), 213–251. MR3485984 Zbl 1342.53073CrossrefWeb of ScienceGoogle Scholar

  • [26]

    D. Duchemin, Quaternionic contact structures in dimension 7. Ann. Inst. Fourier (Grenoble) 56 (2006), 851–885. MR2266881 Zbl 1122.53025CrossrefGoogle Scholar

  • [27]

    M. Falcitelli, S. Ianus, A. M. Pastore, Riemannian submersions and related topics. World Scientific Publishing Co., River Edge, NJ 2004. MR2110043 Zbl 1067.53016Google Scholar

  • [28]

    T. Friedrich, G2-manifolds with parallel characteristic torsion. Differential Geom. Appl. 25 (2007), 632–648. MR2373939 Zbl 1141.53019CrossrefWeb of ScienceGoogle Scholar

  • [29]

    T. Friedrich, S. Ivanov, Parallel spinors and connections with skew-symmetric torsion in string theory. Asian J. Math. 6 (2002), 303–335. MR1928632 Zbl 1127.53304CrossrefGoogle Scholar

  • [30]

    T. Friedrich, I. Kath, 7-dimensional compact Riemannian manifolds with Killing spinors. Comm. Math. Phys. 133 (1990), 543–561. MR1079795 Zbl 0722.53038CrossrefGoogle Scholar

  • [31]

    T. Friedrich, I. Kath, A. Moroianu, U. Semmelmann, On nearly parallel G2-structures. J. Geom. Phys. 23 (1997), 259–286. MR1484591 Zbl 0898.53038Web of ScienceCrossrefGoogle Scholar

  • [32]

    K. Galicki, S. Salamon, Betti numbers of 3-Sasakian manifolds. Geom. Dedicata 63 (1996), 45–68. MR1413621 Zbl 0859.53031Google Scholar

  • [33]

    G. Grantcharov, Y. S. Poon, Geometry of hyper-Kähler connections with torsion. Comm. Math. Phys. 213 (2000), 19–37. MR1782143 Zbl 0993.53016CrossrefGoogle Scholar

  • [34]

    T. Houri, H. Takeuchi, Y. Yasui, A deformation of Sasakian structure in the presence of torsion and supergravity solutions. Classical Quantum Gravity 30 (2013), 135008, 31 pages. MR3072914 Zbl 1273.83149Web of ScienceGoogle Scholar

  • [35]

    S. Ishihara, Quaternion Kählerian manifolds. J. Differential Geometry 9 (1974), 483–500. MR0348687 Zbl 0297.53014CrossrefGoogle Scholar

  • [36]

    S. Ivanov, I. Minchev, D. Vassilev, Quaternionic contact Einstein structures and the quaternionic contact Yamabe problem. Mem. Amer. Math. Soc. 231 (2014), no. 1086, vi+82 pages. MR3235632 Zbl 1307.53039Google Scholar

  • [37]

    S. Ivanov, I. Minchev, D. Vassilev, Quaternionic contact Einstein manifolds. Math. Res. Lett. 23 (2016), 1405–1432. MR3601072 Zbl 1372.53049Web of ScienceCrossrefGoogle Scholar

  • [38]

    T. Kashiwada, A note on Hitchin’s lemma. Tensor (N.S.) 60 (1998), 323–326. MR1835606 Zbl 1040.53060Google Scholar

  • [39]

    T. Kashiwada, On a contact 3-structure. Math. Z. 238 (2001), 829–832. MR1872576 Zbl 1004.53058CrossrefGoogle Scholar

  • [40]

    M. Konishi, On manifolds with Sasakian 3-structure over quaternion Kaehler manifolds. Kōdai Math. Sem. Rep. 26 (1974/75), 194–200. MR0377782 Zbl 0308.53035CrossrefGoogle Scholar

  • [41]

    Y.-y. Kuo, On almost contact 3-structure. Tohoku Math. J. (2) 22 (1970), 325–332. MR0278225 Zbl 0205.25801CrossrefGoogle Scholar

  • [42]

    C. Puhle, Almost contact metric 5-manifolds and connections with torsion. Differential Geom. Appl. 30 (2012), 85–106. MR2871707 Zbl 1236.53065Web of ScienceCrossrefGoogle Scholar

  • [43]

    C. Puhle, On generalized quasi-Sasaki manifolds. Differential Geom. Appl. 31 (2013), 217–229. MR3032644 Zbl 1281.53036CrossrefGoogle Scholar

  • [44]

    S. M. Salamon, Quaternion-Kähler geometry. In: Surveys in differential geometry: essays on Einstein manifolds, volume 6 of Surv. Differ. Geom., 83–121, Int. Press, Boston, MA 1999. MR1798608 Zbl 1003.53039Google Scholar

  • [45]

    S. Tanno, Remarks on a triple of K-contact structures. Tohoku Math. J. 2 48 (1996), 519–531. MR1419082 Zbl 0881.53040CrossrefGoogle Scholar

  • [46]

    L. Vanhecke, D. Janssens, Almost contact structures and curvature tensors. Kodai Math. J. 4 (1981), 1–27. MR615665 Zbl 0472.53043CrossrefGoogle Scholar

  • [47]

    J. A. Wolf, On the geometry and classification of absolute parallelisms. I. J. Differential Geometry 6 (1971/72), 317–342. MR0312442 Zbl 0251.53014CrossrefGoogle Scholar

  • [48]

    J. A. Wolf, On the geometry and classification of absolute parallelisms. II. J. Differential Geometry 7 (1972), 19–44. MR0312443 Zbl 0276.53017CrossrefGoogle Scholar

  • [49]

    K. Yano, S. Ishihara, M. Konishi, Normality of almost contact 3-structure. Tohoku Math. J. (2) 25 (1973), 167–175. MR0336644 Zbl 0268.53016CrossrefGoogle Scholar

About the article

Received: 2017-11-08

Revised: 2018-04-18

Published Online: 2019-04-12


Communicated by: F. Duzaar


Citation Information: Advances in Geometry, ISSN (Online) 1615-7168, ISSN (Print) 1615-715X, DOI: https://doi.org/10.1515/advgeom-2018-0036.

Export Citation

© 2018 Walter de Gruyter GmbH, Berlin/Boston.Get Permission

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[1]
Cristina Draper, Miguel Ortega, and Francisco J. Palomo
Mathematische Zeitschrift, 2019

Comments (0)

Please log in or register to comment.
Log in